Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is it safe to wait -- bone pain and weight loss part 2
Mar 2, 2001

Dear Dr. Dezube, Thank you for answering my original question dated nov 7. I had a 2nd MRI in 12/00 which showed a marked increase in the amount of foci in the bone marrow of my pelvis/spine and femurs. A 2nd bi-lateral bone marrow biopsy was performed the same month and my ID Dr. says there is nothing going on. the summary of the report reads: Markedly hyperceullular marrow showing trilineage hematopiesis with increased numbers of eosinophils (which can be from my drug combo/ or an allergy)-no clonal b cell population identified by flow cytometry. The pain in my hips is unrelenting and I'm going to start PT as soon as I can get in. I'm also having a lot of pain in my spine as well. I hate the thought of being on pain meds the rest of my life. I know I have osteoporosis in my hips and spine as well as arthritis in my spine and sciatia in my right leg which just isn't going away. I've recently developed a pretty bad rash on my back which is being treated by oral antibiotics. Any comments you have or hope you could send my way would be greatly appreciated. Having HIV is hard and stressful by itself, but entering the world of chronic pain I'm having a hard time dealing with. If I were to go somewhere for a 2nd opinion on my case which sort of Dr. would you recommend? Thanks so much for your time!

Response from Dr. Dezube

I'm really sorry to hear that you are still without a diagnosis. Any chance this is avascular necrosis? -- a condition seen in HIV'ers. For unknown reasons, HIV'ers (particularly those using protease inhibitors) develop abnormalities in the blood supply to the bone; the bone then begins to die off. This process leads to pain. Your physician can inquire with the radiologist if the scans look like those of avascular necrosis. I'm beginning to wonder if your condition has nothing to do with HIV. Perhaps you have an orthopedic condition, given that you have primarily a bone problem, I would suggest that you see an orthopedist (preferably one who has some HIV experience). Hang in there; I have to believe that you have something going on and that something will be found. Please keep me posted. BD.


Previous
Globulin and protein levels
Next
Lymphoma; IL-2 to boosts CD4 cells

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement